Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 53, NWS Paducah, KY

April 15, 20116 counties in Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Apr 15, 2011, 5:40 PM CDT for 6 counties in Illinois. It was in force for 50 min. 23 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2011, 5:40 PM CDT (22:40 UTC)
Expired
Apr 15, 2011, 6:30 PM CDT
In force
50 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Saline County, IL, Williamson County, IL

The radar

The Evansville,IN radar (KVWX), 99 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 5:42 PM CDTHAIL 110 Sw Marion, IL
Apr 15, 5:45 PM CDTTSTM WND GST 60West Frankfort, ILWIND GUSTS ESTIMATED 50 TO 60 MPH WITH DIME SIZE HAIL REPORTED WITH THE STORM.
Apr 15, 5:46 PM CDTHAIL 0.75Carterville, IL
Apr 15, 5:47 PM CDTTSTM WND GST 60Marion, ILDIME SIZE HAIL REPORTED WITH THE STORM AT THE INTERSECTION OF HWYS 143 AND INTERSTATE 57.
Apr 15, 5:47 PM CDTTSTM WND GST 70Carterville, ILONE HALF INCH HAIL REPORTED WITH THE STORM.
Apr 15, 5:47 PM CDTHAIL 0.75Carterville, IL
Apr 15, 5:48 PM CDTHAIL 0.75Cambria, ILHAIL COVERING THE GROUND. VERY STRONG WINDS REPORTED WITH THE STORM.
Apr 15, 5:49 PM CDTHAIL 1Carterville, ILQUARTER SIZE HAIL COVERING THE GROUND AT INTERSECTION OF GRAND AVENUE AND DENT STREET.
Apr 15, 5:51 PM CDTHAIL 0.88Hurst, ILWIND GUST 45 MPH. TREES BENDING.
Apr 15, 5:53 PM CDTHAIL 13 W Marion, ILQUARTER SIZE HAIL WITH WIND GUSTS ESTIMATED 50 TO 60 MPH.
Apr 15, 5:53 PM CDTHAIL 1Marion, ILMEASURED 60 MPH WINDS ASSOCIATED WITH THIS STORM.
Apr 15, 5:56 PM CDTHAIL 0.88Crab Orchard, IL
Apr 15, 5:59 PM CDTHAIL 0.75Herrin, ILDIME SIZE HAIL REPORTED ON NORTH SIDE OF TOWN WITH WIND GUSTS ESTIMATED 50 TO 60 MPH. HAIL COVERING GROUND.
Apr 15, 5:59 PM CDTHAIL 2Zeigler, ILGOLF BALL TO HEN EGG SIZE HAIL REPORTED. REPORT FROM 911 CENTER.
Apr 15, 6:00 PM CDTTSTM WND GST 50Woodlawn, IL40 TO 50 MPH WINDS AND PEA SIZE HAIL
Apr 15, 6:03 PM CDTHAIL 1Marion, ILQUARTER SIZE HAIL REPORTED NEAR THE COMMUNITY OF JOHNSON CITY.
Apr 15, 6:04 PM CDTHAIL 0.88Christopher, ILNICKLE SIZE HAIL WITH WIND GUSTS ESTIMATED 30 TO 40 MPH ASSOCIATED WITH THE STORM.
Apr 15, 6:05 PM CDTHAIL 0.88West Frankfort, IL
Apr 15, 6:06 PM CDTHAIL 0.88Energy, ILNICKLE SIZE HAIL REPORTED WITH THE STORM.
Apr 15, 6:10 PM CDTHAIL 1Thompsonville, IL
Apr 15, 6:14 PM CDTHAIL 0.757 W Harrisburg, IL
Apr 15, 6:29 PM CDTHAIL 0.75Galatia, ILDIME SIZE HAIL REPORTED.
Apr 15, 6:30 PM CDTHAIL 1West Frankfort, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 12:47 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1776 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WUUS53 KPAH 152240
SVRPAH
ILC055-077-081-145-165-199-152330-
/O.NEW.KPAH.SV.W.0053.110415T2240Z-110415T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
540 PM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
  JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS...
  EASTERN PERRY COUNTY IN SOUTH CENTRAL ILLINOIS...
  EASTERN JACKSON COUNTY IN SOUTHERN ILLINOIS...
  SALINE COUNTY IN SOUTHERN ILLINOIS...
  WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...

* UNTIL 630 PM CDT.

* AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF TAMAROA TO
  19 MILES SOUTHWEST OF CREAL SPRINGS..AND MOVING NORTHEAST AT 60
  MPH.

  A WIND GUST TO 64 MPH WAS MEASURED NEAR DU QUOIN AT 524 PM. 

  ANOTHER SEVERE STORM WAS LOCATED IN NORTHEAST JOHNSON COUNTY...
  MOVING TOWARD HARRISBURG.

* LOCATIONS IN THE WARNING INCLUDE...
  CARTERVILLE...
  ZEIGLER...
  MARION...
  REND LAKE AREA...
  CREAL SPRINGS...
  WEST FRANKFORT...
  WEST CITY...
  JOHNSTON CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN ILLINOIS AND WESTERN KENTUCKY AND SOUTHEAST MISSOURI.

&&

LAT...LON 3847 8870 3792 8871 3791 8870 3791 8838
      3761 8838 3760 8869 3762 8872 3761 8918
      3821 8930 3821 8915 3847 8914
TIME...MOT...LOC 2240Z 209DEG 51KT 3828 8911 3750 8903
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
945 
WWUS53 KPAH 152250
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
550 PM CDT FRI APR 15 2011

ILC055-077-081-145-165-199-152330-
/O.CON.KPAH.SV.W.0053.000000T0000Z-110415T2330Z/
WILLIAMSON IL-SALINE IL-JACKSON IL-FRANKLIN IL-PERRY IL-JEFFERSON IL-
550 PM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR JEFFERSON...EASTERN PERRY AND FRANKLIN COUNTIES IN SOUTH CENTRAL
ILLINOIS...AND EASTERN JACKSON...SALINE AND WILLIAMSON COUNTIES IN
SOUTHERN ILLINOIS...

AT 547 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THE 
WINDS WERE REPORTED NEAR CARTERVILLE ALONG WITH DIME SIZE HAIL AT 
547 PM. WIND GUSTS TO 60 MPH WERE REPORTED JUST SOUTH OF MARION ON 
INTERSTATE 57.

THESE DAMAGING WINDS ARE HEADED FOR CHRISTOPHER...WEST 
FRANKFORT...AND MARION. 

LAT...LON 3847 8870 3792 8871 3791 8870 3791 8838
      3761 8838 3760 8869 3762 8872 3761 8918
      3821 8930 3821 8915 3847 8914
TIME...MOT...LOC 2248Z 209DEG 51KT 3790 8914 3782 8899
          3766 8892
WIND...HAIL 70MPH 1.00IN

$$
602 
WWUS53 KPAH 152309
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
609 PM CDT FRI APR 15 2011

ILC077-145-152318-
/O.CAN.KPAH.SV.W.0053.000000T0000Z-110415T2330Z/
JACKSON IL-PERRY IL-
609 PM CDT FRI APR 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERRY COUNTY IN SOUTH
CENTRAL ILLINOIS...AND EASTERN JACKSON COUNTY IN SOUTHERN ILLINOIS IS
CANCELLED...

LAT...LON 3792 8871 3791 8870 3791 8839 3761 8838
      3760 8863 3763 8894 3821 8915 3847 8914
      3847 8870
TIME...MOT...LOC 2308Z 209DEG 51KT 3808 8897 3798 8879
          3784 8870

$$

ILC055-081-165-199-152330-
/O.CON.KPAH.SV.W.0053.000000T0000Z-110415T2330Z/
WILLIAMSON IL-SALINE IL-FRANKLIN IL-JEFFERSON IL-
609 PM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR JEFFERSON AND FRANKLIN COUNTIES IN SOUTH CENTRAL ILLINOIS...AND
SALINE AND EASTERN WILLIAMSON COUNTIES IN SOUTHERN ILLINOIS...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF REND LAKE
AREA TO HANAFORD TO 6 MILES WEST OF GALATIA...MOVING NORTHEAST AT 60
MPH.

SPOTTERS HAVE REPORTED WIND GUSTS TO 60 MPH ALONG THIS LINE. HAIL 
FROM QUARTER TO GOLF BALL SIZE HAS BEEN REPORTED WITH THE STORMS IN 
SOUTHERN FRANKLIN AND WILLIAMSON COUNTIES.

LOCATIONS IN THE WARNING INCLUDE MUDDY...RALEIGH...EWING...NASON...
ELDORADO...WALTONVILLE...INA...BONNIE...WOODLAWN...MOUNT VERNON...
BELLE RIVE...DIX AND BLUFORD.

LAT...LON 3792 8871 3791 8870 3791 8839 3761 8838
      3760 8863 3763 8894 3821 8915 3847 8914
      3847 8870
TIME...MOT...LOC 2308Z 209DEG 51KT 3808 8897 3798 8879
          3784 8870
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:45 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Apr 15, 2:45 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT FRI APR 15 2011

.DISCUSSION...
MANY CHALLENGES WITH THIS FORECAST PACKAGE.  FIRST ARE THE NEAR TERM
PRECIP CHANCES.  ISOLATED CONVECTION HAS BEGUN IN FAR WESTERN
PORTIONS OF THE PAH FORECAST AREA...WITH ALL BUT FAR EASTERN
PORTIONS OF THE FA IN A TORNADO WATCH.  SHOWERS AND STORMS WILL
CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION THROUGH THE LATE
AFTERNOON HOURS.  BETWEEN ONGOING CONVECTION THIS EVENING...AND WRAP
AROUND MOISTURE PRODUCING SHOWERS LATE TONIGHT INTO SATURDAY...KEPT
LIKELY POPS EAST FOR THUNDERSTORMS TO CHANCE POPS WEST FOR FOR
SHOWERS THIS EVENING.  AFTER MIDNIGHT...WITH THE FRONT TO OUR EAST
ANY PRECIP SHOULD JUST BE LINGERING SHOWERS.  WENT WITH CHANCE POPS
NORTHEAST TO SLIGHT CHANCE POPS SOUTHWEST LATE TONIGHT AND SATURDAY
MORNING...WITH POPS TAPERING OFF FROM SOUTHWEST TO NORTHEAST
SATURDAY AFTERNOON.

THERE WILL BE A BREAK IN THE PRECIPITATION CHANCES SATURDAY NIGHT
INTO SUNDAY AS HIGH PRESSURE BUILDS ACROSS THE GULF COAST STATES.
CONDITIONS WILL REMAIN COOL INTO SATURDAY NIGHT...BUT AS THE HIGH
MOVES SOUTHEAST OF OUR AREA...A RETURN OF SOUTHERLY WINDS AND
SUNSHINE WILL PROVIDE A NICE WARM UP ON SUNDAY.

A WARM FRONT WILL LIFT NORTH OF OUR REGION ON SUNDAY...AND IT WILL
LINGER NORTH OF THE PAH FA FOR THE EARLY PART OF THE WORK WEEK.  THE
FRONT WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM
DEVELOPMENT...BUT WHERE THE SHOWERS AND STORMS WILL DEVELOP IS THE
QUESTION.  THE LAST COUPLE OF RUNS OF BOTH THE GFS AND ECMWF HAVE
BEEN ALL OVER THE PLACE...AND FOR NOW KEPT SUNDAY NIGHT AND MONDAY
DRY...WITH SLIGHT TO LOW CHANCE POPS MONDAY NIGHT INTO TUESDAY.  THE
12Z RUNS OF THE GFS AND ECMWF DO HAVE VERY GOOD AGREEMENT FOR
TUESDAY NIGHT...SHOWING LOW PRESSURE MOVING INTO THE GREAT LAKES
REGION DRAGGING A COLD FRONT THROUGH THE FA.  INCLUDED HIGH CHANCE
POPS FOR TUESDAY NIGHT ACROSS THE ENTIRE AREA.  AFTER THE FRONT
PASSES...THE MODELS AGAIN DIVERGE...SO AT THIS TIME CHOSE TO KEEP
CHANCE POPS THROUGH THE END OF THE FORECAST PERIOD UNTIL A CLEARER
PICTURE EMERGES.

IN THE NEAR TERM...LEANED MORE TOWARD THE SLIGHTLY WARMER MAV
GUIDANCE FOR TONIGHT THROUGH SUNDAY...AND TOWARD THE COOLER MAV
TEMPS FOR SUNDAY NIGHT. IN THE EXTENDED...OVERALL STAYED WITHIN A
FEW DEGREES OF THE LATEST MEX GUIDANCE.

&&

.AVIATION...
STRATO-CU AND MVFR CIGS COVERED MUCH OF SOUTHEAST MISSOURI WITH
HIGH LEVEL CLOUDS DEPARTING EAST OF THE MISSISSIPPI. KEPT CB/S FOR
CONVECTIVE MENTION GIVEN UNCERTAINTY WITH RESPECT TO COVERAGE.
WINDS WILL STAY SOUTH/SOUTHEAST THIS AFTERNOON...WITH GUSTS OVER 20
KTS CONTINUING. WINDS WILL VEER THIS EVENING WITH FRONTAL PASSAGE
TO SOUTHWEST. OVERNIGHT...PROBABILITY FOR MVFR CIGS WILL INCREASE
ESPECIALLY AFTER MIDNIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 15, 3:33 AM CDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
333 AM CDT FRI APR 15 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-160845-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
333 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST TODAY...SOME OF WHICH MAY BE SEVERE.
CONVECTION SHOULD BE ONGOING IN THE MORNING...MOVING NORTHEAST
ACROSS THE EVANSVILLE TRI STATE AND PENNYRILE REGIONS. ADDITIONAL
DEVELOPMENT IS LIKELY IN THE WAKE OF THE MORNING CONVECTION...
FROM LATE MORNING INTO THE AFTERNOON HOURS. STORMS WITH ROUND TWO
COULD TAKE ON SUPERCELL CHARACTERISTICS...ESPECIALLY OVER
SOUTHEAST MISSOURI...WESTERN KENTUCKY AND THE SOUTHERN TIP OF
ILLINOIS. HAZARDS WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND
POSSIBLY TORNADOES. THE ALERT LEVEL WILL LARGELY DEPEND ON HOW
UNSTABLE THE ATMOSPHERE CAN BECOME THROUGH THE DAY...AND IF UPPER
LEVEL JET STREAM WINDS CAN LINE UP WITH THE AXIS OF
DESTABILIZATION. STORM MOTION SHOULD BE NORTHEAST FROM 40 TO 50
MPH.

LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN TODAY. RAINFALL EARLIER
THIS WEEK HAS GROUND CONDITIONS SATURATED IN SOME AREAS. THIS
SYSTEM IS FORECAST TO BRING TO THE REGION 1 TO 1 1/2 INCHES OF
RAINFALL...WHICH COULD CAUSE URBAN AND SMALL STREAM FLOOD CONCERNS
ONCE AGAIN.

FLOODING IS AGAIN OCCURRING ON MANY AREA RIVERS. PLEASE REFER TO
THE FLOOD WARNINGS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NEXT WEEK...IT APPEARS THE WEATHER PATTERN WILL SET UP IN A
MANNER FAVORABLE FOR PERIODS OF HEAVY RAIN. GIVEN THE VARIABILITY
IN THE MODEL DATA...IT IS TOO SOON TO TELL WITH MUCH CONFIDENCE
WHERE EXACTLY THE AXIS WILL SET UP. HOWEVER THE EFFECTS SHOULD
BE FELT ACROSS PORTIONS OF BOTH THE MID MISSISSIPPI AND LOWER
OHIO VALLEY REGIONS.

FLOODING IS EXPECTED TO CONTINUE ON MANY AREA RIVERS. PLEASE
REFER TO THE FLOOD WARNINGS FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...ESPECIALLY THIS AFTERNOON.

JP

In the hours before

Local storm report, Apr 15, 5:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
534 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TORNADO          KELSO                   37.19N 89.55W
04/15/2011                   SCOTT              MO   EMERGENCY MNGR

            ...POSSIBLE TOUCHDOWN...REPORTED BY OFF-DUTY POLICE
            OFFICER.

&&

SMITTY
Local storm report, Apr 15, 5:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     5 SE THEBES             37.16N 89.39W
04/15/2011  M6 MPH           ALEXANDER          IL   TRAINED SPOTTER

            THINGS BLOWN OVER IN YARDS. DOWNED TREE LIMBS.

&&

SMITTY
Local storm report, Apr 15, 5:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
536 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             7 E PINCKNEYVILLE       38.08N 89.26W
04/15/2011  M0.88 INCH       PERRY              IL   TRAINED SPOTTER

&&

SMITTY
Local storm report, Apr 15, 5:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
537 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             ULLIN                   37.28N 89.18W
04/15/2011  E1.00 INCH       PULASKI            IL   EMERGENCY MNGR

&&

RST
Local storm report, Apr 15, 5:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
538 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             CAPE GIRARDEAU          37.31N 89.55W
04/15/2011  M1.75 INCH       CAPE GIRARDEAU     MO   BROADCAST MEDIA

            PING PONG TO GOLF BALL SIZE HAIL REPORTED IN THE DOWNTOWN
            AREA.

&&

SMITTY
Local storm report, Apr 15, 5:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
540 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             1 S CARBONDALE          37.71N 89.22W
04/15/2011  M1.00 INCH       JACKSON            IL   TRAINED SPOTTER

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:45 PM CDTSevere Thunderstorm WarningPAHJackson30 min
Apr 15, 4:47 PM CDTTornado WarningPAHAlexander19 min
Apr 15, 4:52 PM CDTSevere Thunderstorm WarningPAHAlexander, Union23 min
Apr 15, 5:01 PM CDTTornado WarningPAHJackson29 min
Apr 15, 5:12 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski33 min
Apr 15, 5:17 PM CDTSevere Thunderstorm WarningPAHAlexander, Jackson, Union28 min
Apr 15, 5:20 PM CDTSevere Thunderstorm WarningPAHFranklin, Jackson, Jefferson, Perry, Williamson25 min
Apr 15, 5:21 PM CDTSevere Thunderstorm WarningPAHJohnson, Massac, Pope24 min
Apr 15, 5:27 PM CDTSevere Thunderstorm WarningPAHMassac, Pope13 min
Apr 15, 5:30 PM CDTSevere Thunderstorm WarningPAHJohnson, Pulaski, Union30 min
Apr 15, 5:35 PM CDTAreal Flood AdvisoryPAHAlexander, Pulaski3 hr
Apr 15, 6:02 PM CDTSevere Thunderstorm WarningPAHHamilton, Wayne, White43 min
Apr 15, 6:17 PM CDTSevere Thunderstorm WarningPAHJohnson, Massac, Pope28 min
Apr 15, 6:24 PM CDTSevere Thunderstorm WarningPAHMassac, Pulaski21 min
Apr 15, 6:26 PM CDTSevere Thunderstorm WarningPAHGallatin, Saline, Williamson34 min
Apr 15, 6:45 PM CDTSevere Thunderstorm WarningPAHHardin, Johnson, Massac, Pope30 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.